Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Little Rock, AR

May 18, 2021Clark County, Arkansas

NWS Little Rock, AR issued this special weather statement at May 18, 2021, 7:21 PM CDT for Clark County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2021, 7:21 PM CDT (00:21 UTC)
Expired
May 18, 2021, 8:00 PM CDT
In force
39 min
Issued by
NWS Little Rock, AR

County Clark County, AR

The radar

The Little Rock radar (KLZK), 113 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

271 
WWUS84 KLZK 190021
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
721 PM CDT Tue May 18 2021
 
ARZ053-054-190100-
Hot Spring AR-Clark AR-
721 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTHWESTERN
HOT SPRING COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gum Springs in Clark County, or near Arkadelphia, moving north at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Gum Springs in Clark County...    Richwoods...
DeGray Lake State Park...         Friendship...
Bismarck...                       Lower Lake Recreation Area...
De Roche...                       Curtis...
Midway in Hot Spring County...    Hollywood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

LAT...LON 3392 9306 3400 9323 3434 9328 3434 9295
TIME...MOT...LOC 0021Z 179DEG 22KT 3408 9311 

$$

DTC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at May 18, 6:35 PM CDT, 46 minutes earlier.

Area forecast discussion, May 18, 6:35 PM CDT, 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
635 PM CDT Tue May 18 2021

.AVIATION...
Updated for 00Z TAFs...

For lack of a better way to put it, expect rather sloppy flying
conditions to prevail over the taf period. TSRA will move through
central sites this evening and north during the evening and
overnight, with more scattered convection elsewhere. Prevailing
conditions will be mvfr to ifr (or possibly lower with any heavy
precip areas/storms). Winds will largely be out of the southeast
around 8-12 knots, but will be variable, erratic and gusty with
any storms that hit the terminal.
&&

.PREV DISCUSSION...(ISSUED 250 PM CDT Tue May 18 2021)
SHORT TERM...Tonight Through Thursday

For the most part, have seen a lull in rainfall coverage acrs much
of the FA this aftn as we are in between of upper impulses. Other
than sctd showers acrs mainly Ern AR, skies have been mostly cloudy
with mid aftn temps in the mid 70s to the lower 80s.

An upper lvl low remained centered to the west of AR this aftn, acrs
the southern Rockies. The resulting SW flow aloft conts to keep an
abundant stream of moisture into the region. Another area of
convection was affecting parts of NE TX and SRN OK this aftn, assocd
with the next impulse ejecting fm the upr low.

Latest CAMS data has a good handle on this activity and expect it to
affect SW AR late this aftn, eventually moving into parts of wrn and
cntrl sections of the FA early this evening. Models cont to show an
overall weakening trend thru the overnight hours, but plan to keep
chc PoPs in the fcst for any lingering activity.

Cannot rule out a few strong/svr storms, with the main concerns
being gusty winds and locally heavy downpours. This next round of
convection wl have the potential to drop at least another 1-2 inches
of rain over already saturated grounds. Thus, wl keep the Flood
Watch in place as is thru Wed night.

Yet another upr lvl wave is fcst to head our way later Wed and Wed
night. There are suggestions that this feature wl pass further to
the S of AR, keeping the bulk of the convection out of our area. Did
not make any sig changes to PoP trends durg this time once again due
to contd uncertainties with smaller scale convective trends.

The aforementioned upper low is fcst to finally bcm an open wave as
it lifts to the NE Wed ngt and Thu. The better rain chances durg
this timeframe wl trend more toward Wrn AR, as high pres aloft ovr
the SE U.S. begins to build sloly to the W. This wl also allow temps
to modify as the week progresses, with a taste of summer returning
to the fcst.

LONG TERM...Thursday Night Through Tuesday

Slight chance to chance PoPs remain late Thurs through early Fri,
mainly over western AR, as high pressure expands westward and
continues to wrap Gulf moisture northward across the southern
Plains. An additional one-tenth to one-quarter inch QPF will be
possible over much of the western half of the state, possibly more
over the southwesternmost counties.

Several days of rainfall come to an end during the day Friday. High
pressure will promote dry weather and mostly clear conditions
through early next week. Temperatures will warm through the weekend,
from highs in the upper 70s to the mid 80s Fri to the 80s and lower
90s early next week. Lows will remain in the lower to mid 60s.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Conway-Faulkner-
Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline-
Scott-Yell.

&&

Aviation...57
Hazardous weather outlook, May 18, 5:17 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
517 PM CDT Tue May 18 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
517 PM CDT Tue May 18 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Through Tonight

Showers and thunderstorms will continue through tonight, with
locally heavy rainfall possible. Additional rainfall amounts of
one to two inches are forecast through tonight across the far
west and southwest sections of the area. Locally higher amounts
will be possible...with an increased threat for flash flooding as
a result across the southwest sections of the area.

A few strong to briefly severe thunderstorms could be
seen...mainly across far southwest sections of the area through
this evening. Damaging winds and large hail will be the primary
threat with the strongest storms. Otherwise...the overall threat
for organized severe weather looks low at this time for the
remainder of the area.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Chances for showers and thunderstorms remain in the forecast
through Friday as an active weather pattern persists. While the
overall threat for seeing severe weather looks to remain low...a
strong storm or two could be seen. There will remain an increased
threat for flash flooding for portions of western and southwest
Arkansas...where total rainfall amounts of one to three inches
are expected from Tuesday morning through Friday...with locally
higher amounts possible.

Calmer conditions will be seen by the weekend...with the threat
for organized hazardous weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

In the hours before

Special weather statement, May 18, 5:05 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
505 PM CDT Tue May 18 2021

ARZ030-037-182245-
Scott AR-Logan AR-
505 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND CENTRAL
SCOTT COUNTIES UNTIL 545 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waldron, moving northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Booneville...                     Waldron...
Cardiff...                        Barber...
Needmore...                       Winfield...
Olio...                           Sugar Grove...
Carolan...                        Grayson...
Ione...                           Union Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.

LAT...LON 3513 9405 3513 9382 3497 9370 3479 9404
      3479 9416 3483 9424
TIME...MOT...LOC 2205Z 222DEG 36KT 3483 9409

DTC
Local storm report, May 18, 5:06 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     MENA                    34.58N  94.24W
05/18/2021                   POLK               AR   LAW ENFORCEMENT

            SEVERAL TREES WERE DOWN ON COUNTY ROADS IN PORTIONS OF
            MENA.

&&

EVENT NUMBER LZK2100636

57
Local storm report, May 18, 6:00 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 PM CDT TUE MAY 18 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     1 N CADDO GAP           34.42N  93.62W
05/18/2021                   MONTGOMERY         AR   PUBLIC

            SHINGLES WERE BLOWN OFF OF A ROOF AND LIMBS WERE BLOWN
            DOWN.

&&

EVENT NUMBER LZK2100637

57
Special weather statement, May 18, 6:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
634 PM CDT Tue May 18 2021

ARZ021-022-030-038-190015-
Pope AR-Johnson AR-Logan AR-Yell AR-
634 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...SOUTH
CENTRAL JOHNSON...NORTH CENTRAL YELL AND SOUTHERN POPE COUNTIES UNTIL
715 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Nebo State Park, or 9 miles west of Russellville, moving northeast
at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Russellville...                   Dardanelle...
Lamar...                          Dover...
London...                         Knoxville...
Hector...                         Lake Dardanelle State Park...
Lake Dardanelle...                Mt Nebo State Park...
Taral...                          Augsburg...
Piney Bay Recreation Area...      Delaware...
Pleasant Valley in Pope County... Gum Log...
Caglesville...                    Moreland...
New Blaine...                     Scottsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.

LAT...LON 3547 9336 3546 9285 3517 9330 3515 9340
      3511 9349
TIME...MOT...LOC 2334Z 221DEG 27KT 3525 9331

DTC
Special weather statement, May 18, 7:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
707 PM CDT Tue May 18 2021

ARZ022-023-031-032-039-042>044-190100-
Pulaski AR-Pope AR-Perry AR-Van Buren AR-Saline AR-Faulkner AR-
Conway AR-Garland AR-
707 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHWESTERN VAN
BUREN...WESTERN FAULKNER...CONWAY...EASTERN GARLAND...NORTHWESTERN
SALINE...NORTHWESTERN PULASKI AND CENTRAL POPE COUNTIES UNTIL 800 PM
CDT...

At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broomfield to 6 miles northwest of Happy
Bend to Perry to near Williams Junction to 8 miles east of Hot
Springs Village to 6 miles east of Hot Springs. Movement was east at
35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Little Rock...                    Conway...
Hot Springs...                    Maumelle...
Hot Springs Village...            Morrilton...
Perryville...                     Atkins...
Mayflower...                      Dover...
Oppelo...                         Hector...
Menifee...                        Perry...
Adona...                          Houston...
Bethlehem...                      Sequoya Park...
Hill Creek...                     Little Italy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Arkansas.

LAT...LON 3535 9252 3514 9245 3484 9240 3461 9266
      3452 9289 3443 9299 3454 9316 3483 9288
      3514 9296 3517 9291 3517 9297 3533 9303
      3545 9330 3547 9330 3547 9323 3551 9322
      3567 9288
TIME...MOT...LOC 0007Z 265DEG 30KT 3549 9313 3535 9292 3505 9281 3485
9278 3468 9280 3449 9294

DTC
Special weather statement, May 18, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
721 PM CDT Tue May 18 2021

ARZ053-054-190100-
Hot Spring AR-Clark AR-
721 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTHWESTERN
HOT SPRING COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gum Springs in Clark County, or near Arkadelphia, moving north at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Gum Springs in Clark County...    Richwoods...
DeGray Lake State Park...         Friendship...
Bismarck...                       Lower Lake Recreation Area...
De Roche...                       Curtis...
Midway in Hot Spring County...    Hollywood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

LAT...LON 3392 9306 3400 9323 3434 9328 3434 9295
TIME...MOT...LOC 0021Z 179DEG 22KT 3408 9311

DTC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:07 PM CDTSpecial Weather StatementLZKConway, Pope, Saline53 min
May 18, 7:33 PM CDTTornado WarningLZKConway, Faulkner, Perry16 min
May 18, 8:04 PM CDTSpecial Weather StatementLZKPulaski41 min
May 18, 8:08 PM CDTSpecial Weather StatementLZKFaulkner37 min
May 18, 8:22 PM CDTSpecial Weather StatementLZKFaulkner38 min
May 18, 8:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski20 min
May 18, 8:42 PM CDTFlash Flood WarningLZKGarland, Montgomery, Perry4 hr
May 18, 8:50 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Van Buren5 hr
May 18, 8:54 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff13 hr
May 18, 8:56 PM CDTFlash Flood WarningLZKFaulkner, Grant, Pulaski, Saline5 hr
May 18, 9:25 PM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
May 18, 10:00 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White3 hr
May 18, 10:34 PM CDTFlash Flood WarningLZKCalhoun, Dallas, Grant, Ouachita4 hr
May 18, 10:51 PM CDTFlash Flood WarningLZKGrant, Pulaski, Saline118 min
May 19, 10:18 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff35 hr
May 19, 11:28 AM CDTFlash Flood WatchLZKClark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more32 hr
May 19, 4:43 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Grant3 hr
May 19, 5:34 PM CDTFlash Flood WarningLZKFaulkner, Grant, Perry, Pulaski, Saline2 hr

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.